# SDR X2ZR2012051101

- Difficulty date: May 10, 2012
- Submitted: May 11, 2012
- Operation: General aviation
- Filed by: Turbine Standard Ltd, repair station X2ZR927X
- Make and model: Bag JETSTM3201
- Engine: Garrtt TPE33112UHR
- Engine time: 27,229 hours
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 31033336
- Part serial: 1118238609189
- Condition: Worn
- Location: Compressor
- Part time: 20 hours
- Component: Engine, Garrtt
- Component part number: 310338052
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CUSTOMER REPORTED A GRINDING SOUND WHEN THE ENGINE WAS ROTATED BY HAND (USING PROP TO TURN ENGINE). AFTER DISASSEMBLY OF ENGINE, THE COMPRESSOR BEARING WAS INSPECTED.  THE INSPECTION OF THIS DUPLEX BALL BEARING SHOWED AN ACCELERATED AND VERY UNEVEN WEAR PATTERN ON THE AFT INNER RACE, AND THE AFT RACE BALLS WERE STARTING TO FROST. THE FORWARD RACE AND BALLS OF THIS SAME BEARING WERE BRIGHT AND POLISHED, INDICATING NO ABNORMAL WEAR. THE ACCELERATED AND UNEVEN WEAR PATTERN ON THE RACE AND THE FROSTING OF THE BALLS COULD INDICATE AN ALIGNMENT PROBLEM WHILE MACHINING THE BEARING RACEWAY DURING THE MFG PROCESS. THE ENGINE WAS RE-ASSEMBLED USING A NEW COMPRESSOR BEARING.
